Depersonalization Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hey guys, first time poster here!

Have had DPDR for over 9 months now. Recovery was going smoothly, my symptoms had reduced a fair bit since I first got the DPDR. To help me along the way, I decided to try an SSRI- Zoloft to help manage my anxiety and depression. I got prescribed 50mg to take once a day. I'm aware of the usual side effects when first starting a course of anti depressants, but one side affect that caught me off guard was that after taking my first dose, it significantly increased my DPDR + anxiety. Could it be that I'm just experiencing and increase in DPDR because of the increased anxiety you can get when starting ADs? Is it possible that as i get more used to the Zoloft and the anxiety drops that my levels of DPDR will drop with it? Has anyone had a similar experience? I've read so many mixed reviews about zoloft, some stating it was great, and others saying it really sucked. Would love to hear your thoughts?

Thanks,

Lachie :)
 

·
Registered
Joined
·
1,416 Posts
You were aware of the usual side effects when starting an SSRI, but you didn't think they applied to you. Yes, it is likely that you are experiencing an increase in symptoms from starting the AD.

Has anyone had a similar experience? Yes.. that's why they warn of the side effect of increased risk of suicide. Is it possible you will get used to it? Only if you manage through the first week or so of symptoms.

If you bail on the medication, you will never know if it might have helped. I never took Zoloft, but I went through the same thing with Paxil. I began the med in a crisis, which is the worst time to start one. I barely made it over the hump.

I took Paxil and Effexor each for years. If I had to be on an SSRI short or long term, it would be Escitalopram/Lexapro. Zero side effects for me. Your mileage may vary. I have no need for an AD post ECT.
 
1 - 2 of 2 Posts
Top